Results 1 to 7 of 7

Thread: what's causing my sediment?

  1. #1
    Senior Member
    Join Date
    Jun 2004
    Location
    Indpls, IN USA
    Posts
    231

    what's causing my sediment?

    I get sediment and this goopy stuff that clogs my catheter...I take a lot of supplements (cranberry, vit. C, calcium, cranberry and metamucil (fiber) that are in capsule form w/the inside being a powder.

    could these be causing the sediment? years ago some tablets I was taking did this.
    has anyone out there had this same experience?
    "courage is fear that has said its prayers"

  2. #2
    Senior Member
    Join Date
    Apr 2016
    Location
    Cincinnati, Ohio, USA
    Posts
    2,546
    Could it be calcium oxalate crystals?

    https://www.healthline.com/health/ca...alate-crystals
    T3 complete since Sept 2015.

  3. #3
    Senior Member
    Join Date
    May 2006
    Location
    Central NJ
    Posts
    2,546
    Blog Entries
    1
    I used to wonder the same thing when I clogged perpetually. But I got a new cysto and the doctor pulled out all my bladder stones and since I have been clog free without changing anything else. For someone who hates antibiotics as much as I do, that was an unfortunate solution. But it worked.

    Has anyone discovered and alternative to the prophylactic oral antibiotics? Would IV antibiotics, which do not bother me, just during the procedure do the job, or do I need to do them for longer?
    Last edited by Random; 11-19-2018 at 06:05 PM.

  4. #4
    Quote Originally Posted by Random View Post
    I used to wonder the same thing when I clogged perpetually. But I got a new cysto and the doctor pulled out all my bothersome and since I have been clog free without changing anything else. For someone you a sense about it as much as I do, that was an unfortunate solution. But it worked.

    Has anyone discovered to the prophylactic role oral antibiotics? Would IV antibiotics, which do not bother me, just during the procedure do the job, or do I need to do them for longer?
    What procedure are you having done?

  5. #5
    Urinary sediment (and mucous) can be related to stones, but it can also be a associated with chronic colonization, less often with true UTI. Colonization should rarely be treated without signs and symptoms of a UTI, with a few exceptions, one being treatment prior to any invasive surgical procedures or urinary procedures (such as cystoscopy, Botox injections, or urodynamics).

    "Prophylactic" antibiotics are rarely appropriate for those with a neurogenic bladder.

    Sediment can also be diet related, especially if you are eating a diet high in protein or calcium.

    In newly injured folks, sediment is commonly found during the period of time right after injury where calcium starts to leach out of the bones; typically at about 6-8 weeks post injury.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  6. #6
    Senior Member brian's Avatar
    Join Date
    Sep 2009
    Location
    Minneapolis
    Posts
    1,109
    Quote Originally Posted by SCI-Nurse View Post
    it can also be a associated with chronic colonization

    (KLD)
    Hey KLD - Can you explain a bit more about 'chronic colonization'? My PA sister also mentioned this to me. I'm usually clear with regular but infrequent very-cloudy days. I also can have wild fluctuations in the amount of time from when I 'need to go' to when my bladder voids on its own. That's always a fun game.

    Could these symptoms be the result of chronic colonization?

    thanks

  7. #7
    Colonization is often without any signs or symptoms at all, although you may have odor, cloudiness, or even leakage with chronic colonization. It only escalates to a UTI if you have additional more signs or symptoms. This would include fever, chills, flank pain, severe leakage, AD, elevated blood white blood cell count (WBC), and severe malaise. Confusion may occur in the elderly.

    Colonization rarely should be treated with antibiotics; UTI usually should be (after getting a C&S to verify what is the right antibiotic to use).

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

Similar Threads

  1. Does sediment= UTI?
    By amanda in forum Care
    Replies: 8
    Last Post: 04-05-2014, 09:59 PM
  2. Sediment, How can I reduce it?
    By HACKNSACK44 in forum Care
    Replies: 12
    Last Post: 02-24-2006, 12:52 PM
  3. B/M and urine sediment...
    By Shaun in forum Care
    Replies: 5
    Last Post: 01-18-2005, 06:24 PM
  4. Sediment in urine
    By cathy j in forum Care
    Replies: 11
    Last Post: 07-17-2004, 09:27 AM
  5. A lot of sediment in my urine lately
    By siglrm in forum Care
    Replies: 5
    Last Post: 10-15-2003, 02:30 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •